TheCatSite.com › Forums › General Forums › The Cat Lounge › Steroid shots in the back and now headaches
New Posts  All Forums:Forum Nav:

Steroid shots in the back and now headaches

post #1 of 12
Thread Starter 
I am asking this on behalf of my mom so there are some details I don't know. But I can find out tomorrow when she comes over.

My mom hurt her back some time ago I think a year ago. And she has been getting periodic steroid shots in her back. They have never caused her any trouble until her last shot. She had her last shot the beginning of October and has been having headaches ever since. From what she said they just come out of no where. She will be sleeping at night and wake up in the middle of the night with a splitting headache or get up from sitting and get a headache. Seems everytime I call her (a few times a week) she has a headache. When I was just on the phone with her she said that it felt almost like she was walking on ballons type feeling. She also said now she sometime has pain up her back around or between the shoulder area.

I have brain stormed and looked online for her on causes for this but have come up empty handed. I thought at first it might be spinal headaches but from what I read untreated they last 7 days not a whole month.

I have been trying to get her to call her doctor that gives the shots but I am under the impression she has not done this yet. My mom is 52 and I am worried about her.

Any other ideas on what could be causing this?
post #2 of 12
Does she get the shots directly into her spine? If she does, she needs to get to the Dr. or at least call! If she get the injections directly into her spine, she may be leaking spinal fluid, have too much fluid,or have an infection. Any of these will cause severe headaches! There's so many different things it could be..but she definitely needs to see her Dr.!
post #3 of 12
Thread Starter 
My understanding is that is what a spinal headache is leaking of spinal fluid and that it usually leaves after 7 days if untreated. She does it them straight in the back (spinal). I looked up side effects and nothing about long lasting heacdaches is listed.
post #4 of 12
I'm guessing these are in the disks or nerve blocks on facets, correct? They do not actually inject the steroid into the spinal canal, but do push the needle through it for disks. However if the steroid leaks into the spinal canal and fluid in it, there can be complications -possible unrepairable damage being one.
Actually it's not just the steroid itself but what it's suspended in that is bad. She needs to get to a doctor and get this thoroughly checked out. If this is what happened and there is any future damage from it there needs to be records of everything and it needs to be filed within the next 2 years. Warning though, the doctor that gave the injections may deny the possiblity that anything he/she did went wrong.
post #5 of 12
Why is she getting the shots? My mom used to get them. I will ask her later about headaches being a side effect. I know for my mom, her legs went numb.
post #6 of 12
Thread Starter 
She gets them back of a back injury she got from work like a year ago. She has been getting on going shots since then. Oh and she can no longer work because of the injury. But thats a whole other rant.
post #7 of 12
The shots don't just go "in the back", there are a lot of places in the spine that can have problems, so you need to be a bit more specific. If you don't know, ask your mother what her exact problem is.

Also... she shouldn't be having more than three or four of these a year. The side effects are too risky.
post #8 of 12
Thread Starter 
I will ask her. Like I said all she has ever told me is she gets a steroid shot in the back. I don't know much more than that. And for the last year she has had no issues with the shots ntil now.
post #9 of 12
Quote:
Originally Posted by strange_wings View Post
The shots don't just go "in the back", there are a lot of places in the spine that can have problems, so you need to be a bit more specific. If you don't know, ask your mother what her exact problem is.

Also... she shouldn't be having more than three or four of these a year. The side effects are too risky.
True but if surgery isn't an option then you have to outway the risks.
Quote:
Originally Posted by Ping View Post
I will ask her. Like I said all she has ever told me is she gets a steroid shot in the back. I don't know much more than that. And for the last year she has had no issues with the shots ntil now.
Mom said the first shot she had a headache the first day only. When they inject you, they use a camera to make sure they don't hit the spine. She suggests that it's unrelated and to see a doctor. (My mom had the shots for 3 years before she moved on to something new.)
post #10 of 12
Quote:
Originally Posted by Crazyforinfo View Post
True but if surgery isn't an option then you have to outway the risks.
Osteoporosis and adhesive arachnoiditis (look this one up, it's pretty nasty), this is the reason you don't do more than the recommended dosage -its there for a reason..
post #11 of 12
Quote:
Originally Posted by strange_wings View Post
Osteoporosis and adhesive arachnoiditis (look this one up, it's pretty nasty), this is the reason you don't do more than the recommended dosage -its there for a reason..
Like I said, You have to out weigh the risks.
post #12 of 12
she should check with the doc. OR and use the internet to look up information.

i knowi get shots in my back also, sometimes, i get them no issues, other times i am so much pain it hurts to move for a couple of days
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › Steroid shots in the back and now headaches